Funnel Cloud, Winnebago
- When
- September 1, 6:35 PM CST to 6:39 PM CST
- Where
- Winnebago County, 2 mi NE of Oshkosh
- Reported by
- Trained Spotter
- Coordinates
- 44.041, -88.522
A funnel cloud was seen and photographed by a storm spotter near Oshkosh.
Cumulus clouds that formed along a west-moving Lake Michigan breeze produced a funnel cloud near Oshkosh.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Cumulus clouds that formed along a west-moving Lake Michigan breeze produced a funnel cloud near Oshkosh.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 1, 1:53 PM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT WED SEP 1 2010 .SHORT TERM...TNGT AND THU. MAIN FCST FOCUS TO BE ON PCPN TRENDS STARTING LATE TNGT AND THEN CONTINUING THRU THU. WL HAVE TO WATCH POTENTIAL FOR LOCALLY GUSTY WNDS AND HVY RAINFALL ON THU. THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDING FROM NRN LK MI SWWD THRU CNTRL WI INTO NRN IA. A WEAK AREA OF HI PRES WAS LOCATED OVR THE ERN HALF OF MN AND SEVERAL AREAS OF LOW PRES WERE SITUATED OVR THE PLAINS. LATEST RADAR MOSAIC DID PICK UP A FEW SHWRS OVR LWR MI AND VSBL SATL IMAGERY HAD ERN WI SOCKED UNDER A 5-7K FT DECK OF CLDS. THE CDFNT IS EXPECTED TO PULL UP STNRY NEAR THE WI/IL BORDER THIS EVENING AND THEN START TO HEAD BACK NORTH AS A WRMFNT DURING THE OVRNGT HRS. THIS IS DUE TO A STRENGTHENING UPR TROF WHICH IS FCST TO DIG SEWD INTO THE NRN PLAINS. SW WNDS AHD OF THIS TROF WL BE ON THE INCREASE...THUS ALLOWING THE BNDRY TO START LIFTING BACK NORTH. BEST DYNAMICS AND LIFT TO BE FOCUSED OVR THE UPR MS VALLEY WHERE A CDFNT AND SEVERAL SHRTWVS TO BE SITUATED. MSTR CONVERGENCE ALONG THE DEVELOPING WRMFNT WL ALSO BE A FOCAL POINT FOR PCPN TO OUR SOUTH. EXPECT TO SEE SHWRS/TSTMS APPROACH NE WI FROM THE WEST AND SOUTH LTR TNGT...THUS SML POPS TO BE PLACED GENERALLY SOUTH OF A AUW-MTW LINE WITH DRY CONDITIONS ELSEWHERE. WNDS ARE FCST TO BE RELATIVELY LGT AND WITH YDA'S PCPN COUPLED WITH INCREASING LOW-LVL MSTR...WL NEED TO ADD SOME PATCHY FOG TO THE FCST. HAVE NUDGED MIN TEMPS UP A FEW DEGS INLAND AS CLDS INCREASE AND DEW PTS RISE. AS THE UPR TROF REACHES THE UPR MS VALLEY ON TUE...THE CDFNT DRIVES THRU MOST OF WI REACHING ERN SECTIONS BY LATE AFTERNOON. SUFFICIENT INSTABILITY (LI'S SUB-ZERO/CAPES APPROACHING 1K J/KG)... MSTR (DEW PTS IN THE 60S) AND LIFT (CDFNT/RGT ENTRANCE RGN OF UPR JET) TO COMBINE TO BRING A RAINY DAY TO ALL OF NE WI. MDLS ALSO INDICATE STG 0-6KM BULK SHEAR WHICH COULD LEAD TO STRONGER TSTMS AND THE POTENTIAL FOR GUSTY WNDS AND HVY RAINFALL. MAX TEMPS TO BE LIMITED BY THICK CLD CVR AND PCPN...SO FAVOR THE COOLER MET GUID. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. PROGRESSIVE PATTERN CONTINUES OVER AREA INTO LATER PERIODS WITH WESTERN RIDGE SHIFTING EAST INTO LAKES AND EAST COAST. TEMPERATURES FOR LATER PERIODS EXPECTED TO RETURN TO AT OR ABOVE NORM LEVELS. CONCERNS THIS PERIOD...SYSTEM MOVING THROUGH THU INTO FRI AND THEN NEXT SYSTEM MOVING THROUGH MON TO TUE TIME PERIOD. COLD FRONT TO EXIT THU AFTN/EVE WITH LINGERING POPS THROUGH THE EVENING HOURS. WRAP AROUND MOISTURE WITH UPPER LOW MOVING THROUGH SUPERIOR REGION MOVES IN BY FRI MORNING. COLDEST AIR MOVES TO THE NORTH OF THE REGION...THOUGH STEEP LAPSE RATES AND VORT ENERGY MOVING THROUGH WILL LEAD TO SHOWER ACTIVITY OVER NORTHEAST WI ON FRI. SOME CONCERN WITH WIND TRAJECTORY OVER NORTH CENTRAL THAT SHOWERS WILL LINGER INTO NIGHTTIME HOURS FRI WITH LAKE EFFECT SHOWERS. SIG SUBSIDENCE DOES NOT WORK IN UNTIL SAT MORNING. WINDS TO BE STRONG FRI AS LOW DEEPENS OVER REGION. STILL SOME DIFFERENCES IN POSITION AND DEPTH THOUGH. QUIET WEATHER...BUT COOL FOR THE WEEKEND AS HIGH PRESSURE WORKS IN. LITTLE CHANGE MADE TO TEMP THOUGHTS FROM PREVIOUS FORECAST. WARM FRONT/WAA TO WORK NORTH THROUGH AREA ON SUN NIGHT/MON LEADING TO SHOWER CHANCE. WILL KEEP THUNDER IN GRIDS WITH MID LEVEL LAPSE RATES AROUND 7.5. SHOWERS TO CONTINUE IN AREA UNTIL COLD FRONT MOVES THROUGH TUE PERIOD. && .AVIATION...VFR CONDITIONS TO PREVAIL THRU THIS EVENING...HOWEVER LOOK FOR CIGS AND VSBYS TO QUICKLY DROP TO IFR/MVFR CONDITIONS LTR TNGT DUE TO FOG. IFR/MFVR CONDITIONS TO THEN CONT THRU MUCH OF THU AS A CDFNT MOVS THRU THE RGN ACCOMPANIED BY SHWRS AND SCT TSTMS. THE FNT IS EXPECTED TO REACH CNTRL WI BY MID-AFTERNOON AND ERN WI BY LATE AFTERNOON WITH A WND SHFT FROM SOUTH TO WEST. && .MARINE...GALE EVENT IS POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY NIGHT...AS A DEEPENING AREA OF LOW PRESSURE MOVES THROUGH THE WRN GREAT LKS RGN. COLD ADVECTION OVER WARM LAKE WATERS TO LEAD TO SIG INSTABILITY WITH GALE FORCE GUSTS LIKELY BEGINNING SOMETIME FRIDAY AFTERNOON INTO FRIDAY NIGHT. HAVE DECIDED TO WAIT ON PUTTING HEADLINE OUT AT THIS TIME AS MODELS SHOWING SIG DIFFERENCE IN PRESSURE PATTERN WITH LOW...SOME SHOWING WEAKER/BAGGY GRADIENT OVER NORTHER PART OF LAKE. WIND TRAJECTORIES ALSO BECOME MORE FAVORABLE FRI NIGHT. ENOUGH TIME EXISTS BEFORE HEADLINES NEEDED TO WAIT ANOTHER RUN CYCLE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CDT WED SEP 1 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 306 PM CDT WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR THURSDAY AND EARLY THURSDAY NIGHT. WIDESPREAD CLOUD COVER WILL LIKELY LIMIT DAYTIME HEATING...RESULTING IN ONLY MARGINAL INSTABILITY. IF ENOUGH HEATING OCCURS...A FEW STRONG STORMS WITH GUSTY WINDS...HAIL AND HEAVY RAINFALL ARE POSSIBLE. STRONG NORTHWEST WINDS MAY IMPACT NORTHERN DOOR COUNTY ON FRIDAY AFTERNOON AND FRIDAY NIGHT. GUSTS TO 40 TO 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-022015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 306 PM CDT WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT GENERALLY SOUTH OF ALGOMA. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND EARLY THURSDAY NIGHT. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY AGAIN FROM THURSDAY NIGHT THROUGH SATURDAY MORNING...AS GUSTY WEST TO NORTHWEST WINDS DEVELOP IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. GALE FORCE GUSTS ARE LIKELY FOR AREAS ADJACENT TO NORTHERN DOOR COUNTY...INCLUDING THE DEATHS DOOR REGION...LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AK/TE
The Green Bay radar (KGRB), 61 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen and photographed by a storm spotter near Oshkosh.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247587.